What is the reason for noticing tea colored urine every three months?
User rating for this question
I have been in hospital ten times in seven months....five stents...kidney stone they believe and gall bladder inflammation which I did not have symptoms I went in for small very small kidney stone. I have had 30 blood work ups done only thing that came back was my liver enzymes were up just a tiny bit. But I am on high dosage of aspirin for ten years for my heart and effient and topral......last three blood works ups were in last three months...perfect blood work up but for the little elevation in liver enzymes... So should I be very concerned with this tea colored urine showing up every three months or so ...it immediately goes back to clear the next time I urinate. Do you think it is serious. Nervous nelly I am....thanks Doctor.... One last question...after all these blood work ups (even asked for Hep C test cause I work in hospital (negative) ....if I had HIV would something have showed up in all those blood work ups to give a hint there was something wrong. I have given oral sex...thanks
Posted Mon, 23 Dec 2013 in Men's Health
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Color change looks innocuous,some work up though Detailed Answer: hello there! Thank you for asking. I went through your query and i understand your concern about the color change of urine Every 3rd month and its resolution with single episode of voiding. I want you to know the color change of Urine is mostly innocuous if it is self resolving and doesn't recur next time one voids. So i think urine color should not be your bigger concern but it should be your 10 X admission in last 7 months and your 5 stents. This needs a regular follow up and a good cardiologist. Now you should know that color change of urine can be due to many simple day to day eatables we have in our routine life like Beets, blackberries, Aloes. fava beans, some dyes in Canned foods, laxatives like cascarra and senna and rhubarb. Not to forget simple UTI can cause that too. At your age as you have already done all the work up and every thing come up negative except little deranged LFTs is because your liver is metabolizing a load of aspirin , metoprolol and anti platelet drugs Prasugrel. But Blood can be the cause of red color Urine / tea color but the thing is it wont self resolve in one voiding episode and wont wait for every three months to have another episode. But still its better to be on the safer road and have your prostate assessed and evaluated from rectal exam to PSA assays and cystoscopies to rule out malignancies as painless hematuria is almost always a malignancy. i am sure urine examination would have been done, if not that would be and should be a start. remember it could be blood and And your query about HIV there are tests to find out that but i want you to know HIV takes at least 5 to 10 years to start damaging the system by immunocompromising it and i am not sure a single oral pleasure would be enough to allow that. You can always order a PCR for it for your mind's peace. And last but not the least. As you are using 75 % of your medicines to lower platelets and reducing clotting tendencies, That put you on the risk of bleeding tendencies so regular check you blood profile specifically platelets, have a good eye at your daily urine out put. Once every week you should collect it in a jar and have it assessed for 24 hour work up to be safe as vital organs like kidneys are very vulnerable for trouble and can easily get fried. As you already had a history of Renal calculi. No harm in being cautious and alert. Also keep looking for your Gut as Aspirins are not friendly to the Gastrointestinal tract and consult a gastro-enterologist for GIT assessment. I repeat once again. tea colored urine of yours is a secondary and minor issue, There are bigger crocodiles in your pond to take care of. And do as i directed you to get complete mental XXXXXXX regarding this dramatic color change of urine which resolves spontaneous. Good Luck and i hope i answered your query. If you have any more queries , please feel free to ask, I would be more than glad to answer. Other wise kindly close the discussion and rate the answer as per your experience. take some vary good care of yourself Regards Dr. S Khan